Management of Cyanide Intoxication with Extracorporeal Membrane Oxygenation and Continuous Renal Replacement Therapy
2
조회
0
다운로드
1
인용
0
참고문헌
키워드
초록
Cyanide intoxication results in severe metabolic acidosis and catastrophic prognosis with conventional treatment. Indications of extracorporeal membrane oxygenation (ECMO) and continuous renal replacement therapy (CRRT) are expanding to poisoning cases. A 50-year-old male patient arrived in the emergency room due to mental change after ingestion of cyanide as a suicide attempt 30 minutes prior. He was comatose, and brain stem reflexes were absent. Initial laboratory analysis demonstrated severe metabolic acidosis with increased lactic acid of 25 mM/L. Shock and acidosis were not corrected despite a large amount of fluid resuscitation with highdose norepinephrine and continuous renal replacement therapy. We decided to apply ECMO and CRRT to allow time for stabilization of hemodynamic status. After administration of antidote infusion, although the patient had the potential to progress to brain death status, vital signs were improved with correction of acidosis. We considered the evaluation for organ donation. We report a male patient who showed typical cyanide intoxication as lethal metabolic acidosis and cardiac impairment, and the patient recovered after antidote administration during vital organ support through ECMO and CRRT.
Abstract
Cyanide intoxication results in severe metabolic acidosis and catastrophic prognosis with conventional treatment. Indications of extracorporeal membrane oxygenation (ECMO) and continuous renal replacement therapy (CRRT) are expanding to poisoning cases. A 50-year-old male patient arrived in the emergency room due to mental change after ingestion of cyanide as a suicide attempt 30 minutes prior. He was comatose, and brain stem reflexes were absent. Initial laboratory analysis demonstrated severe metabolic acidosis with increased lactic acid of 25 mM/L. Shock and acidosis were not corrected despite a large amount of fluid resuscitation with highdose norepinephrine and continuous renal replacement therapy. We decided to apply ECMO and CRRT to allow time for stabilization of hemodynamic status. After administration of antidote infusion, although the patient had the potential to progress to brain death status, vital signs were improved with correction of acidosis. We considered the evaluation for organ donation. We report a male patient who showed typical cyanide intoxication as lethal metabolic acidosis and cardiac impairment, and the patient recovered after antidote administration during vital organ support through ECMO and CRRT.
참고문헌 (11)
- Reade MC, "Review article:management of cyanide poisoning", Emerg Med Australas, 24, pp.225~238 (2012)
- Auzinger GM, "Successful extracorporeal life support in a case of severe flecainide intoxication", Crit Care Med, 29, pp.887~890 (2001)
- Sauer SW, "Hydroxocobalamin: improved public health readiness for cyanide disasters", Ann Emerg Med, 37, pp.635~641 (2001)
- Mitchell BL, "Toxicokinetic profiles of α-ketoglutarate cyanohydrin, a cyanide detoxification product, following exposure to potassium cyanide", Toxicol Lett, 222, pp.83~89 (2013)
- 이성우, "시안화물 중독의 해독제", 대한의사협회지, 56(12), pp.1076~1083 (2013), 대한의사협회
- Rachinger J, "MR changes after acute cyanide intoxication", AJNR Am J Neuroradiol, 23, pp.1398~1401 (2002)
- Masson R, "A comparison of survival with and without extracorporeal life support treatment for severe poisoning due to drug intoxication", Resuscitation, 83, pp.1413~1417 (2012)
- Ravishankar DK, "Organ transplantation from donor who died of cyanide poisoning: a case report", Clin Transplant, 12, pp.142~143 (1998)
- Snyder JW, "Successful donation and transplantation of multiple organs from a victim of cyanide poisoning", Transplantation, 55, pp.425~427 (1993)
- Barkoukis TJ, "Multiorgan procurement from a victim of cyanide poisoning. A case report and review of the literature", Transplantation, 55, pp.1434~1436 (1993)
- Wood DM, "Poisoned patients as potential organ donors: postal survey of transplant centres and intensive care units", Crit Care, 7, pp.147~154 (2003)
